Hail, Luce
- When
- July 7, 5:00 PM EST to 5:10 PM EST
- Where
- Luce County, 9 mi E of Deer Park
- Measured
- 2.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.667, -85.417
Hail 2 1/2 inches in diameter was reported near the shore at Two Heart.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 7, 3:15 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 415 PM EDT MON JUL 7 2003 MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE OVERNIGHT TEMPERATURES AND THE ENDING OF SHOWERS POTENTIAL THIS EVENING. WATER VAPOR IMAGERY AND RUC/ETA SHOWING A WEAK LOW OVER ONTARIO...AND OVER BRITISH COLUMBIA. A RIDGE IS OVER THE EASTERN ROCKIES...WITH A NEAR ZONAL FLOW SEPARATING THESE SYSTEMS. A SHORTWAVE ROTATING AROUND THE BASE OF THE ONTARIO LOW IS GENERATING SCATTERED THUNDERSTORMS OVER EASTERN LAKE SUPERIOR THIS AFTERNOON. ANOTHER WEAK SHORTWAVE IS TRACKING THROUGH SOUTHERN MINNESOTA AND CENTRAL WISCONSIN ALSO GENERATING A FEW THUNDERSTORMS. SURFACE ANALYSIS INDICATES A COLD FRONT STRETCHING FROM A LOW OVER CENTRAL ONTARIO ACROSS THE NORTHERN LOWER MICHIGAN...INTO CENTRAL IOWA. A WARM FRONT IS OVER LOWER MICHIGAN. BEHIND THE WARM FRONT SURFACE DEW POINTS ARE IN THE 70S. THIS ABUNDANCE OF MOISTURE HAS GENERATE A FEW SEVERE THUNDERSTORMS THIS MORNING. AN UPPER LEVEL JET IS OVER LAKE SUPERIOR THIS AFTERNOON PRODUCING DIVERGENCE OVER SOUTHERN WISCONSIN AND OVER JAMES BAY. MODEL SHOWING FAIRLY STRONG Q-VECTOR CONVERGENCE CONTINUING OVER WISCONSIN THIS EVENING...AND DIVERGENCE OVER THE FORECAST AREA. LOW LEVEL JET OVER THE FORECAST AREA WILL DRAWING MORE MOISTURE INTO THE AREA THIS AFTERNOON. ADIABATIC CONDITION STILL PRODUCING SOME SBCAPE AROUND 1000J/KG OVER EASTERN U.P. THIS EVENING. LIFTED INDICES AROUND 0 WILL PERSIST INTO THE EVENING HOURS OVER EASTERN U.P. LOWEST LIS WILL BE TO THE SOUTH OF THE FORECAST AREA. BY 6Z TONIGHT...LIS WILL HAVE INCREASED TO +6 OVER THE AREA AND CAPE WILL FALL OFF TO ZERO. THUS THE POTENTIAL FOR SHOWERS WILL BE WEAK THIS EVENING AND EVEN LESS OVERNIGHT. THE LOW OVER ONTARIO WILL SHIFT JUST TO THE EAST OF JAMES BAY OVERNIGHT. THE COLD FRONT WILL CHARGE INTO THE LOW OVER GREAT LAKES. SURFACE DEW POINT WILL FALL INTO THE 50S OVER THE FORECAST AREA TONIGHT. THE UPPER LEVEL LOW WILL SLIDE ACROSS NORTHERN QUEBEC DRAGGING A SHORTWAVE ACROSS ONTARIO ON TUESDAY. A 1018MB RIDGE WILL SETTLE INTO THE UPPER GREAT LAKES PUSHING THE COLD FRONT INTO THE OHIO VALLEY. COLDER TEMPERATURES AND DRIER AIR WILL ADVECT INTO THE AREA. WIND WILL BE LIGHT. THE WEAK SHORTWAVE WILL CONTINUE TO RESIDE OVER LAKE SUPERIOR TUESDAY NIGHT AS WILL THE SURFACE RIDGE. DRY AIR AND COOL TEMPERATURES WILL REMAIN AS WELL. WEAK SHORTWAVE ENERGY WILL TREK SLOWLY ACROSS LAKE SUPERIOR AND UPPER MICHIGAN ON WEDNESDAY. THE SURFACE RIDGE WILL DOMINATE CONDITION AND KEEP THE CHANCES OF SHOWERS TO A MINIMUM. A WEAK MID LEVEL RIDGE WILL MOVE ACROSS THE FORECAST AREA ON WEDNESDAY NIGHT. THE SURFACE RIDGE WILL REMAIN IN PLACE AS WELL...KEEP THE CONDITIONS DRY. TO THE WEST A SHORTWAVE WILL PUSH INTO MANITOBA. A COLD FRONT WILL DEVELOP OVER THE NORTHERN PLAINS ASSOCIATED WITH THIS SYSTEM. THE SHORTWAVE WILL SLIDE INTO UPPER MICHIGAN ON THURSDAY...ESCORTING THE COLD FRONT INTO WESTERN LAKE SUPERIOR. THE ACCOMPANYING MOISTURE WILL FEED SHOWERS OVER THE WESTERN TWO THIRDS OF THE FORECAST AREA ON THURSDAY. THE LONGWAVE TROUGH WILL MOVE ACROSS THE FORECAST AREA ON THURSDAY NIGHT. THE SURFACE LOW AND ASSOCIATED COLD FRONT WILL MIGRATE TO THE LOWER GREAT LAKES. MODELS SHOW A FIELD OF MEAN RELATIVE HUMIDITY OF AROUND 70 PERCENT WILL SLIDE QUICKLY THROUGH THIS AREA. A FEW SHOWERS MAY ACCOMPANY THIS FRONT AS IT RACES ACROSS THE AREA. THE ACCOMPANYING CLOUD WILL LIMIT RADIATIONAL COOLING. SO LITTLE WARMER TEMPERATURES CAN BE EXPECTED. THE RIDGE WILL BUILD OVER THE WESTERN CONUS. WEAK SHORTWAVE WILL SLIDE DOWN THE LEE OF THE RIDGE AND THROUGH THE NORTHERN PLAINS ON FRIDAY. A SURFACE RIDGE WILL BUILD OVER THE NORTHERN PLAINS. THIS SHOULD BRING DRIER AND MORE STABLE AIR TO THE AREA. TEMPERATURES SHOULD REBOUND TO NEAR 80 OVER THE AREA. ANOTHER WEAK SHORTWAVE WILL TRAVERSE UPPER MICHIGAN ON FRIDAY NIGHT. THE AIR MASS WILL BE FAIRLY DRY AS MOST OF MOISTURE WILL BE THE SOUTH OF UPPER MICHIGAN. A BROAD RIDGE WILL DOMINATE THE AREA SO DO NOT EXPECT ANY RAIN ON FRIDAY NIGHT. ANOTHER WEAK SHORTWAVE WILL SLIDE DOWN THE LEE OF THE ROCKIES RIDGE AND WILL MOVE TO THE SOUTH OF THE FORECAST AREA ON SATURDAY. CONDITIONS WILL REMAIN DRY HERE. A COLD FRONT WILL SHIFT INTO THE NORTHERN PLAINS REACHING UPPER MICHIGAN ON SATURDAY NIGHT. THE ACCOMPANYING SHORTWAVE ENERGY AND MOISTURE WILL SHIFT ACROSS THE FORECAST PRODUCING A FEW SHOWERS AND POSSIBLE THUNDERSTORMS. THE INSTABILITY AND MOISTURE WILL CONTINUE INTO SUNDAY GENERATING MORE SHOWERS. THIS INSTABILITY WILL CONTINUE INTO SUNDAY NIGHT...AND MOVE EAST OF THE AREA BY MONDAY MORNING. .MQT...NONE. DLG
MIZ001>007-009>014-084-085-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 607 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT AND TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK THAT A FEW OF THE THUNDERSTORMS EAST OF A MARQUETTE TO IRON MOUNTAIN LINE MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE OF THUNDERSTORMS EAST OF A ESCANABA TO MUNISING LINE THIS EVENING...SOME OF WHICH MAY BE SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/MQT (ALL LOWER CASE) MRD
The Marquette radar (KMQT), 164 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 hail. Local standard time, as filed.
Hail 2 1/2 inches in diameter was reported near the shore at Two Heart.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330131.